Hail, Archer
- When
- July 10, 8:20 PM CST
- Where
- Archer County, Lakeside City
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 32.830, -98.530
A weak surface boundary moved into far northern Texas during the late afternoon and early evening hours of the 10th. Afternoon heating created extreme instability along and south of the front.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A weak surface boundary moved into far northern Texas during the late afternoon and early evening hours of the 10th. Afternoon heating created extreme instability along and south of the front. Thunderstorms developed over this area with a few thunderstorms becoming severe producing hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 10, 2:38 PM CST, 5 hours 42 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
338 PM CDT TUE JUL 10 2007
HAVE TRIMMED BACK FLASH FLOOD WATCH TO SOUTH CENTRAL
AND SOUTHEAST COUNTIES THROUGH EARLY THIS EVENING. ISOLATED
CONVECTION IS DEVELOPING ACROSS THIS AREA NEAR OLD SURFACE
BOUNDARY. EXTREME INSTABILITY COMBINED WITH RATHER WEAK
MID AND UPPER FLOW WILL LIKELY RESULT IN LOCALLY HEAVY
RAINFALL...DAMAGING WINDS FROM DOWNBURST AND HALF DOLLAR SIZE
HAIL. WEAK CONVECTION ACROSS WESTERN KANSAS MAY PUSH INTO NORTHERN
PARTS OF THE FA LATE THIS AFTERNOON OR EVENING...BUT CONVECTION
HAS BEEN SHOWING A WEAKENING TREND. MORE ORGANIZED CONVECTION THIS
EVENING AND OVERNIGHT WILL BE WEST OF THE FA. UPPER FLOW WILL
LIKELY KEEP MOST OF THIS CONVECTION WEST OF THE AREA DURING THE
OVERNIGHT.
COLD FRONT ACROSS KANSAS WILL PUSH INTO AT LEAST NORTHERN THIRD
OF OKLAHOMA BY EARLY WEDNESDAY EVENING...BEFORE STALLING IN
RESPONSE TO SURFACE LOW OVER SOUTHEAST COLORADO.
BETTER CHANCE OF WIDESPREAD CONVECTION APPEARS TO COME LATE WEDNESDAY
INTO THURSDAY MORNING AND MAYBE AGAIN THURSDAY EVENING INTO PARTS
OF THE DAY FRIDAY. AT THIS POINT IT APPEARS NORTHERN HALF OF FA
WILL HAVE BETTER CHANCE OF EXCESSIVE RAINFALL AND FLOODING.
WILL CONTINUE WITH MAINLY DRY FORECAST GOING INTO THE WEEKEND.
MEDIUM RANGE MODELS DEVELOP UPPER LOW OVER ARKLATEX REGION EARLY
NEXT WEEK WHICH SHOULD KEEP AREA MAINLY DRY.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 71 88 70 90 / 30 20 50 50
HOBART OK 72 89 72 92 / 40 20 50 20
WICHITA FALLS TX 74 92 73 93 / 40 40 40 10
GAGE OK 66 87 69 91 / 40 20 50 20
PONCA CITY OK 65 86 67 87 / 30 10 50 50
DURANT OK 71 91 73 91 / 50 40 50 30
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR OKZ032-039-
041>043-045>048-050>052.
TX...NONE.
&&
SIXHAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT TUE JUL 10 2007
OKZ004>048-050>052-TXZ083>090-111200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT TUE JUL 10 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE STORMS THROUGH TONIGHT OVER PARTS
OF SOUTHERN OKLAHOMA AND ALL OF WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK AREA COVERS LOCATIONS SOUTH OF A LINE EXTENDING FROM
CHEYENNE... TO SULPHUR... TO ATOKA.
TIMING...
THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE FROM LATE THIS
AFTERNOON THROUGH 2 AM.
IMPACTS...
PROPERTY DAMAGE FROM 70 MPH WIND GUSTS AND HAIL TO THE SIZE OF
QUARTERS WILL BE POSSIBLE LATE THIS AFTERNOON AND TONIGHT. FLOODING
OF LOW-LYING AND POOR DRAINAGE AREAS WILL ALSO BE A CONCERN.
DISCUSSION...
OUTFLOW BOUNDARIES FROM RECENT SHOWER AND THUNDERSTORM ACTIVITY MAY
PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND
EVENING. ONE BOUNDARY WILL EXTEND GENERALLY ALONG THE RED RIVER
WHILE A SECOND WIND SHIFT LINE WILL EXTEND FROM THE OKLAHOMA CITY
METRO AREA SOUTHWEST TO NEAR ALTUS. SCATTERED THUNDERSTORMS ARE
EXPECTED TO DEVELOP MAINLY NEAR THESE BOUNDARIES DURING THE
AFTERNOON AND EVENING HOURS. THE STRONGEST STORMS WILL LIKELY BE IN
SOUTH CENTRAL AND SOUTHWEST OKLAHOMA... INTO PART OF WESTERN NORTH
TEXAS... WHERE THE INSTABILITIES WILL BE THE HIGHEST. SOME OF THE
STRONGEST STORMS COULD PRODUCE DAMAGING WINDS AND HAIL TO NEAR THE
SIZE OF QUARTERS. VERY HEAVY RAINFALL WILL ALSO BE POSSIBLE. ANOTHER
AREA OF POSSIBLE THUNDERSTORM DEVELOPMENT WILL BE IN THE TEXAS
PANHANDLE. ACTIVITY THAT DEVELOPS IN THIS AREA COULD MOVE TO THE
SOUTH SOUTHEAST POSSIBLY BRUSHING PORTIONS OF SOUTHWEST OKLAHOMA AND
WESTERN NORTH TEXAS TONIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY JUL 11.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...70 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.
OTHER HAZARDOUS WEATHER...
ANY THUNDERSTORM THROUGH TONIGHT WILL BE CAPABLE OF PRODUCING VERY
HEAVY RAIN WHICH MAY RESULT FLOODING OF LOW-LYING AND POORLY DRAINED
AREAS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
A SERIES OF WEAK COLD FRONTS MOVING ACROSS THE AREA THROUGH SATURDAY
WILL CONTINUE A CHANCE FOR THUNDERSTORMS. IN ADDITION... STORMS
DEVELOPING OVER THE HIGH PLAINS OF EASTERN COLORADO AND NORTHEAST
NEW MEXICO... MAY PERIODICALLY MOVE INTO PORTIONS OF OKLAHOMA AND
NORTH TEXAS MAINLY DURING THE OVERNIGHT AND EARLY MORNING HOURS.
OTHER HAZARDOUS WEATHER...
ALONG WITH THE POTENTIAL FOR FLASH FLOODING... MAIN-STEM RIVER
FLOODING COULD CONTINUE TO INCREASE THROUGH THE WEEK...WHICH WILL
IMPACT ALREADY FULL LAKES AND RESERVOIRS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY.
CJSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
437 PM CDT TUE JUL 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM TSTM WND GST DURANT 33.99N 96.38W
07/10/2007 M67 MPH BRYAN OK AWOS
&&
TYSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 439 PM CDT TUE JUL 10 2007 OKZ051-102200- MARSHALL OK- 439 PM CDT TUE JUL 10 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR MARSHALL COUNTY. AT 439 PM...STRONG THUNDERSTORMS WERE DEVELOPING FROM NEAR WILLIS...TO NEAR MCBRIDE AND SOUTHERN SECTIONS OF LAKE TEXOMA. WINDS TO NEAR 50 MPH...FREQUENT LIGHTNING AND VERY HEAVY RAIN ARE LIKELY WITH THESE STORMS. PEOPLE IN MARSHALL COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 545 PM CDT TUE JUL 10 2007 OKZ050-102300- LOVE OK- 545 PM CDT TUE JUL 10 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR LOVE COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER THACKERVILLE AT 545 PM CDT...MOVING EAST AT 10 MPH. CONDITIONS ARE FAVORABLE FOR INTENSIFICATION WITH SEVERE WEATHER POSSIBLE. PEOPLE IN LOVE COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 757 PM CDT TUE JUL 10 2007 OKZ045-110115- JEFFERSON OK- 757 PM CDT TUE JUL 10 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR JEFFERSON COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER FLEETWOOD AT 757 PM CDT... MOVING SOUTHEAST AT 10 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN JEFFERSON COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
804 PM CDT TUE JUL 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG DURANT 33.99N 96.38W
07/10/2007 BRYAN OK EMERGENCY MNGR
2 POWER LINES DOWNED DUE TO HIGH WINDS.
0445 PM FLASH FLOOD DURANT 33.99N 96.38W
07/10/2007 BRYAN OK EMERGENCY MNGR
MULBERRY AND BRIARWOOD STREETS CLOSED DUE TO HIGH WATER.
HAVE SINCE BEEN REOPENED.
&&
TYSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 851 PM CDT TUE JUL 10 2007 TXZ086-089-110215- WICHITA TX-ARCHER TX- 851 PM CDT TUE JUL 10 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER AND WICHITA COUNTIES. A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST OF WICHITA FALLS AT 851 PM CDT...MOVING SOUTHWEST AT 10 MPH. PEOPLE IN ARCHER AND WICHITA COUNTIES...INCLUDING THE CITY OF WICHITA FALLS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
The national radar mosaic for the moment the first event began.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 47343, 47344.